Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Having severe anxiety and upset stomach. On venlafaxcine and then clonazopam, escitalopram, mitrazapine, zolpidem tartrate, and lorazopasm. Cure?

I am 33 M, I am down with severe anxiety, i has having venlafaxcine 150 mg for 6 years but my new doctor has stopped it and has prescribed clonazopam .25 mg + escitalopram 20 mg in the morning and mitrazapine 15 mg and zolpidem tartrate 5 mg at night along with lorazopasm as sos. Last few days i am having severe anxiety in the morning followed with nausea as the day grows it starts coming down. I have to travel to some difficult parts and my stomach has also been upset ever since the anxiety episode.

Can anyone help I shall be obliged!

Asked On : Wed, 3 Apr 2013
Answers:  1 Views:  103
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

I understand that you are going through a difficult time due to your anxiety. You have not mentioned why your medication was changed after a long time. Anyway, Escitalopram is an SSRI antidepressant / anti-anxiety medication; Clonazepam and Lorazepam are benzodiazepine anti-anxiety / sedtive medication. Zolpidem is a non-benzodiazepine sedative medication. Mirtazapine is also an anti-depressant with anti-anxiety properties. Zolpidem and Lorazepam

It is common to have a transient worsening of anxiety after starting SSRI medication. SSRIs can also cause gastric irritation and nausea. Moreover 20mg Escitalopram is a high dose and is likely the cause of your problems. Usually, these side effects gradually subside within 2 - 3 weeks. In the meantime you can try relaxation techniques like deep breathing, progressivemuscle relaxation, yoga, meditation, etc. to combat the increase in anxiety.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Mon, 29 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor